I've had perioral dermatitis for several months now that hasn't gone away with various different types of treatment.
It started as fairly mild but still annoying. I saw a dermatologist who prescribed protopic, which worked decently, and then desonide cream. The rash was about 75% gone after several weeks with desonide, but then suddenly got worse again.
I went back to the dermatologist, who said the dermatitis had likely become resistant to desonide and told me to discontinue that as well as protopic. He has now prescribed tetracyline, specifically 250mg pills twice a day for a month.
I've used it for about a week and a half now with no results. Does this seem like a week dosage? From what I've read online, tetracyline is usually prescribed at 500mg for 6 weeks.
Perioral dermatitis like acne is a chronic papulopustular and eczematous facial dermatitis. It mostly effects women and appear around the nose, mouth and eyes. Treatment consists of oral antibiotics and anti-inflammatory drugs. A mild soap or soap substitute, such as Dove or Cetaphil should be used for washing. Scrubbing should be avoided.
Antibiotics like Doxy or Tetracycline are the treatment of choice and the dose is usually 500 mg PO three times during wk 1; 500 mg PO bid during wk 2; 250-500 mg PO qd for as long as 6 wk. You should consult your dermatologist and get it done.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.